Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 12, 2001, 4:31 PM EDT for Taylor County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 4:31 PM EDT (20:31 UTC)
- Expired
- May 12, 2001, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 122031 SVRTLH FLC123-122115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TAYLOR COUNTY IN FLORIDA * UNTIL 515 PM EDT... * AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES WEST OF SECOTAN...OR ABOUT 9 MILES NORTHWEST OF PERRY...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SECOTAN...SHADY GROVE BY 440 PM EDT... BOYD...LAKE BIRD BY 445 PM EDT... PERRY BY 450 PM EDT... THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3027 8380 3009 8378 3010 8342 3029 8349 .END 5-MOLLERE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:15 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 12, 1:15 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT SAT MAY 12 2001 17Z MSAS SURFACE ANALYSIS SHOWS E-W RIDGE FROM GULF COAST STATES INTO ATLANTIC. COLD FRONT FROM CNTRL APPALACHIANS THRU TN INTO SRN PLAINS MAKING STEADY PROGRESS SEWD. VISIBLE SATELLITE LOOPS SHOW SEA BREEZE CU FORMING JUST INLAND OF TAYLOR & DIXIE CTY COAST. OTHER FEATURES WERE LINE OF TCU FORMING ALONG OUTFLOW BNDRY FROM MAI TO JUST E OF BBG (BAINBRIDGE) GA...AND LOW/MID CLOUDS OVER PORTIONS OF SE AL INTO SW/CNTRL GA. SCT SHWRS/ISOLD TSTMS PER KTLH 88D SLOWLY MOVING EWD ALONG A LINE FROM N OF DHN TO ABY TO NE OF TIFT CTY...AS WELL AS A FEW TSTMS ALONG AFOREMENTION BNDRY JUST N OF TLH. TEMPS OUTSIDE PCPN AREAS RISING INTO THE LOWER-MID 80S & WINDS WERE VARIABLE LESS THAN 10 MPH...EXCEPT SWLY NEAR BIG BEND COAST AS SEA BREEZE PUSHES INLAND. 12Z MODELS IN GOOD AGREEMENT W/ LOCATION/STRENGTH OF SYNOPTIC FEATURES THIS FCST CYCLE. IN THE MID/UPPER LEVELS...TROUGH OVER THE GREAT LAKES/OH VALLEY SHIFTS EWD TO MID-ATLANTIC/NEW ENGLAND AS BROAD RIDGE OVER WRN CONUS ADVANCES INTO THE PLAINS STATES. AT THE SURFACE...COLD FRONT MAKES FURTHER INROADS SE INTO SERN CONUS W/ NGM (PREFERRED SOLUTION) FASTER THAN ETA WHICH LAGS FRONT OVER NRN CWFA AT 12Z SUNDAY. EXPECT SCT CONVECTION ONGOING AT PRESS TIME AS SEA BREEZE FRONT INTERACTS W/ OUTFLOW BNDRYS FROM ACTIVITY OVER NRN AREAS. CANNOT RULE OUT A FEW STRONG STORMS W/ HAIL LATE THIS AFTN THRU EARLY EVENING DUE TO MUCAPES FROM 2000-2500 J/KG & RELATIVELY STEEP LAPSE RATES. SHWRS/TSTMS SHOULD DIMINISH OVERNIGHT FROM NW TO SE AS THE COLD FRONT MOVES INTO THE CWFA OVERNIGHT. HIGH PRESSURE OVER THE MIDWEST SETTLES SWD & TAKES RESIDENCE OVER THE SERN CONUS SUNDAY NIGHT & MON. MUCH DRIER AIR FILTERS INTO THE CWFA SUNDAY AFTN AS MEAN RH VALUES DROP TO 30% OR LESS MONDAY MORNING. WILL KEEP CHANCE POPS GOING (30-40%) FIRST PERIOD...THEN NIL SUNDAY THRU MONDAY NIGHT. FAVORED FWC POPS OVER FAN/MAV...AND FWC TEMPS. LATEST MRF HAS SURFACE RIDGE OVER GULF STATES WEAKENING & RETROGRADING SWWD AS SHORTWAVE/FRONT ON E SIDE OF PLAINS MID/UPPER RIDGE RIDES SWD INTO CWFA LATE WED...EXITING THURSDAY NIGHT. LOOKS DRY FRIDAY...W/ NEXT CHANCE OF RAIN SATURDAY NIGHT & SUNDAY AS ANOTHER FRONT APPROACHES THE CWFA FROM THE NW. TEMPS WILL AVERAGE NEAR CLIMO THRU THE EXTENDED PERIOD. WINDS VEER FROM SW TO NW & INCREASE AS FRONT DROPS SEWD ACROSS THE WATERS OVERNIGHT W/ CONVECTION ENDING AFTER WIND SHIFT. MODERATE NLY WINDS SUNDAY BECOME GUSTY NELY SUNDAY NIGHT & MONDAY...POSSIBLY AT SCEC LEVELS AS PRESSURE GRADIENT TIGHTENS. WINDS & SEAS DIMINISH BY MID WEEK AS SURFACE RIDGE SETTLES OVER THE MARINE AREA. A FIRE WEATHER WATCH WILL BE ISSUED FOR SUNDAY AFTN AS INCREASING SUBSIDENCE ALLOWS MIN RH VALUES OF 30-35% FOR MARGINAL DURATIONS. RED FLAG CONDITIONS LOOM ON THE HORIZON FOR MONDAY. PRELIM CCF... TLH UU 060/087 053/088 4-00 PFN UU 065/085 061/083 4-00 DHN UU 063/085 058/086 3000 ABY UU 062/085 055/087 3000 VLD UU 062/087 054/088 4-00 .TLH... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH ALL BUT THE IMMEDIATE COAST SUNDAY AFTN. MAJ
In the hours before
Special weather statement, May 12, 11:00 AM EDT, 5 hours 31 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-122000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT SAT MAY 12 2001 SCATTERED SHOWERS AND STORMS WERE OCCURRING OVER PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING. OUTFLOW BOUNDARIES FROM THIS ACTIVITY WILL MIGRATE SOUTH AND INTERACT WITH AN ACTIVE SEA BREEZE FRONT TO PRODUCE SCATTERED THUNDERSTORMS BY MID AFTERNOON OVER MUCH OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...AND INTO EXTREME SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA BY THIS EVENING. WITH INCREASING INSTABILITY...A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH THE POTENTIAL FOR LARGE HAIL. DUE TO WEAK STEERING WINDS ALOFT...HEAVY RAINS MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. A COLD FRONT WILL PUSH SOUTHEAST INTO THE AREA TONIGHT...WITH SHOWERS AND THUNDERSTORMS DIMINISHING LATER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH EARLY EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAWA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.